Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS Albuquerque, NM

May 16, 2007Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 16, 2007, 2:24 PM MDT for Colfax County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2007, 2:24 PM MDT (20:24 UTC)
Expired
May 16, 2007, 3:30 PM MDT
In force
66 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:54 AM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 16, 10:54 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1054 AM MDT WED MAY 16 2007

.UPDATE...
UPDATE TO LOWER POPS ACROSS THE EAST CENTRAL AND NE PLAINS FOR THIS
AFTERNOON. RAISED POPS FARTHER TO THE WEST OVER THE NW AND WEST CENTRAL
MTNS AS STRONG AFTERNOON HEATING UNDER MOSTLY CLEAR SKIES COMBINES WITH
STEEP MID LEVEL LAPSE RATES...NEGATIVE LIFTED INDICES...AND ABUNDANT
LOW LEVEL MOISTURE. STEERING FLOW TODAY SHOULD BE WEAK EARLY THEN SHIFT
GENERALLY TO THE EAST. ANY STRONG STORMS DEVELOPING OVER THE MTNS WILL
ROLL OFF TO THE EAST INTO THE RIO GRANDE VALLEY THIS EVENING. LEFT TEMPS
AS IS WITH COOL AIRMASS IN THE SE PLAINS AND WARM TO THE WEST.

&&

.PREV DISCUSSION...246 AM MDT WED MAY 16 2007...
CONVECTION BEGINNING TO WIND DOWN ACROSS OUR
SOUTHERN ZONES. STATE WILL REMAIN IN A REALLY UNSETTLED WEATHER
PATTERN FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. UPR
LVL WAVES WILL CONTINUE TO TRAVERSE THE STATE ACROSS THE TOP OF A
VERY WEAK RDG /IF YOU COULD CALL IT THAT/. REALLY WILL BE HARD TO
PIN DOWN WHERE SHOWERS AND THUNDERSTORMS WILL BREAK OUT EACH DAY.
EXCEPT FOR A FEW WAVES TRAVERSING THE STATE...THUNDERSTORMS WILL
BE MAINLY DRIVEN BY DAYTIME HEATING AND FORCING ALONG RESIDUAL
OUTFLOW BOUNDARIES. HAVE MADE A FEW MINOR TWEAKS TO THE CURRENT
FORECAST BUT FOR THE MOST PART IT IS MUCH THE SAME AS THE PREVIOUS
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  81  53  76  48 /  30  40  30  30
GALLUP..........................  76  45  72  40 /  50  50  40  30
GRANTS..........................  73  47  68  42 /  40  50  50  30
GLENWOOD........................  81  55  80  51 /  30  50  40  30
CHAMA...........................  65  38  63  35 /  60  50  50  30
LOS ALAMOS......................  66  42  64  38 /  30  40  50  30
RED RIVER.......................  56  36  54  35 /  50  40  50  30
TAOS............................  70  42  66  37 /  50  40  40  30
SANTA FE........................  66  43  63  39 /  30  40  50  30
SANTA FE AIRPORT................  68  46  65  44 /  30  40  50  30
ESPANOLA........................  72  49  70  48 /  30  40  40  30
ALBUQUERQUE HEIGHTS.............  71  53  69  51 /  30  50  50  30
ALBUQUERQUE VALLEY..............  73  53  71  51 /  30  50  50  30
ALBUQUERQUE FOOTHILLS...........  72  52  69  49 /  30  50  50  30
ALBUQUERQUE WEST MESA...........  72  52  70  50 /  30  50  50  30
SOCORRO.........................  74  52  70  52 /  30  40  50  30
SANDIA PARK/CEDAR CREST.........  67  45  63  45 /  40  50  50  30
MORIARTY/ESTANCIA...............  68  47  64  45 /  40  40  50  30
CARRIZOZO.......................  70  50  66  51 /  40  50  50  30
RUIDOSO.........................  58  44  57  42 /  40  50  50  30
RATON...........................  70  44  65  41 /  40  30  40  30
LAS VEGAS.......................  64  41  60  40 /  30  40  50  30
ROY.............................  66  47  62  45 /  20  30  40  30
CLAYTON.........................  70  48  67  49 /  10  30  30  30
SANTA ROSA......................  70  49  65  49 /  20  30  50  30
TUCUMCARI.......................  72  51  68  50 /  20  30  50  30
FORT SUMNER.....................  70  51  66  51 /  30  30  50  30
CLOVIS..........................  68  48  65  49 /  30  30  50  30
PORTALES........................  68  49  66  50 /  30  30  50  30
ROSWELL.........................  69  54  66  53 /  50  40  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

42
Hazardous weather outlook, May 16, 5:34 AM MDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT WED MAY 16 2007

NMZ001>021-026-171200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
534 AM MDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE TODAY ALONG AND WEST OF THE CENTRAL
MOUNTAIN CHAIN AND ACROSS THE SOUTHEAST PLAINS CREATING THE
POTENTIAL FOR LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAINFALL IS POSSIBLE THURSDAY AND FRIDAY ACROSS A LARGE
PORTION OF THE STATE CREATING THE POTENTIAL FOR LOCALIZED AREAS
OF FLASH FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

In the hours before

Local storm report, May 16, 1:34 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT WED MAY 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 SSE GRANTS            35.13N 107.83W
05/15/2007  E1.75 INCH       CIBOLA             NM   PUBLIC

            NORTHWEST NEW MEXICO VISITOR CENTER IN GRANTS. HAILED FOR
            APPROXIMATELY 20 MINUTES.

&&

DELAYED REPORT.

DPORTER
Special weather statement, May 16, 2:15 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT WED MAY 16 2007

NMZ002-004-005-162045-
NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE
CRISTO MOUNTAINS-
215 PM MDT WED MAY 16 2007

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN TAOS AND
   WESTERN COLFAX COUNTIES...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF TRES PIEDRAS TO UTE PARK. MOVEMENT WAS SOUTH
AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ARROYO HONDO...ARROYO
SECO...CERRO...CIMARRON...EAGLE NEST AND ELIZABETHTOWN.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:30 PM MDTSevere Thunderstorm WarningABQColfax60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.